Alert archive / Virginia / Flash Flood Warnings in 2009

Flash Flood Warning 56, NWS Blacksburg, VA

June 15, 2009Smyth County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jun 15, 2009, 6:41 PM EDT for Smyth County, Virginia. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2009, 6:41 PM EDT (22:41 UTC)
Expired
Jun 15, 2009, 8:32 PM EDT
In force
111 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Smyth County, VA

The radar

The Roanoke radar (KFCX), 126 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2009-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 276 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2009-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
276 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 152241
FFWRNK
VAC173-160445-
/O.NEW.KRNK.FF.W.0056.090615T2241Z-090616T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
641 PM EDT MON JUN 15 2009

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL SMYTH COUNTY IN SOUTHWEST VIRGINIA

* UNTIL 1245 AM EDT.

* AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3683 8174 3688 8159 3676 8154 3673 8167
      3678 8169

$$

PC
2 follow-up statements
000 
WGUS71 KRNK 152350
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
750 PM EDT MON JUN 15 2009

VAC173-160445-
/O.CON.KRNK.FF.W.0056.000000T0000Z-090616T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SMYTH VA-
750 PM EDT MON JUN 15 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR
CENTRAL SMYTH COUNTY...

AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT HEAVY RAIN OVER THE WARNED AREA HAD DIMINISHED BUT SMALL CREEKS 
MAY CONTINUE TO FLOOD IN THE NEXT FEW HOURS AS RUNOFF CONTINUES. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHILHOWIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3683 8174 3688 8159 3676 8154 3673 8167
      3678 8169

$$

PC
000 
WGUS71 KRNK 160032
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
832 PM EDT MON JUN 15 2009

VAC173-160040-
/O.CAN.KRNK.FF.W.0056.000000T0000Z-090616T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SMYTH VA-
832 PM EDT MON JUN 15 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL SMYTH
COUNTY...

NO FLASH FLOODING HAS BEEN REPORTED FROM THE WARNED AREA...THUS THE 
FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 3683 8174 3688 8159 3676 8154 3673 8167
      3678 8169

$$

PC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 2:52 PM EDT, 3 hours 49 minutes earlier.

Area forecast discussion, Jun 15, 2:52 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
252 PM EDT MON JUN 15 2009

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY JUST SOUTH OF THE AREA WILL OSCILLATE OVER
THE REGION THROUGH MID WEEK. IMPULSES RIDING ALONG THE BOUNDARY
WILL DELIVER ADDITIONAL CHANCES OF SHOWERS AND STORMS INTO
THURSDAY. HIGH PRESSURE ALOFT WILL SLIDE INTO THE AREA FROM THE
SOUTH BY LATE WEEK BEFORE ANOTHER COLD FRONT ARRIVES FOR THE
WEEKEND.
&&

.NEAR TERM /THROUGH TUESDAY/...
SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERNOON ALONG NORTH
GRADIENT OF THETA-E RIDGE PER MSAS AND SHOULD DECREASE IN COVERAGE
AFTER SUNDOWN. CLOUD COVER FOR MOST OF THE DAY IN THE SOUTH HAS KEPT
INSTABILITY DOWN.

MEANWHILE...OHIO VALLEY MCS SHOWS SIGNS OF WEAKENING...BUT VORT MAX
ASSOCIATED WITH THIS FEATURE IS FORECAST TO SLIDE INTO WESTERN NC BY
12Z TUESDAY. GFS/NAM DISAGREE ON WHERE POTENTIAL MCS DEVELOPS
TONIGHT WITH THE NAM FURTHER SOUTH. 15Z LOCAL WRF MODEL COMING IN
LINE WITH THE SOUTHERN NAM SOLUTION...KEEPING MCS SOUTH OF THE
FORECAST AREA. HOWEVER...WITH NORTH GRADIENT OF LL THETA-E RIDGE
STILL PROGGED TO BE IN THE SOUTHERN PORTION OF THE FORECAST AREA AND
TAIL OF VORT LOBE EXTENDING BACK INTO THE SOUTHERN BLUE RIDGE...WILL
KEEP POPS NEAR LIKELY IN SOUTHERN PORTION OF THE FORECAST AREA.

AS THE UPPER SYSTEM TRACKS SOUTHEAST...THIS WILL ENHANCE EASTERLY
LOW LEVEL FLOW OVER MUCH OF THE REGION RESULTING IN WIDESPREAD
CLOUDS AND BELOW NORMAL TEMPERATURES. ALSO...STABLE AIR MOVES IN
EAST OF THE BLUE RIDGE. AS A RESULT...TONED DOWN CHANCE FOR THUNDER
IN THE EAST...BUT CONTINUED HIGH CHANCE/NEAR LIKELY POPS IN THE
SOUTH WHERE ISENTROPIC LIFT INCREASES IN RESPONSE TO 850MB WINDS
TURNING FROM THE SOUTH AFTER 18Z. USED A BLEND OF THE AVN/NAM MOS
VALUES FOR HIGHS WHICH KEEPS TEMPERATURES MAINLY IN THE 70S ACROSS
THE FORECAST AREA.
&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
WEDGE ENHANCES FROM THE NE TUESDAY NIGHT AND THEN GRADUALLY WEAKENS
AND LIFTS OUT FROM THE SW WED AFTERNOON AS DEEPER WARM ADVECTION
PUSHES IN. GOOD CONVERGENCE ZONE LOOKS TO SET UP ESPCLY ALONG THE
BLUE RIDGE TUESDAY NIGHT WHERE SE UPSLOPE FLOW INTERACTS WITH THE
RIDGES AIDED BY ISENTROPIC LIFT PER NAM. ENERGY SPILLING IN FROM THE
WEST OVERTOP THE COOL POOL COULD ALSO BOOST RAINFALL SO UPPED POPS
TO LIKELYS MOST AREAS TUE NIGHT AND OVER THE NE ZONES WED MORNING.
BATTLE ZONE BETWEEN INSTABILITY WILL FINALLY SHIFT EAST OF THE BLUE
RIDGE WED AFTERNOON ALLOWING PRECIP TO BECOME MORE CONVECTIVE IN
NATURE FROM SW TO NE. BEST LIFT/DEEPER RH LIFTS TO THE NE WED NIGHT
AS THE WEAK SURFACE FRONT/TROF WORKS IN FROM THE WEST OVERNIGHT AND
BRINGS AN END TO MOST SIGNIFICANT RAINFALL BY MIDNIGHT. THUS
BASICALLY KEEPING DECENT CHANCE POPS GOING WED NIGHT ESPCLY EAST
EARLY ON...TAPERING TO PC/MOSTLY CLOUDY LATE. SOMEWHAT DRIER WEST/NW
FLOW FOLLOWS THE WEAK BOUNDARY DURING THU WITH MOST LEFTOVER
MOISTURE ALONG THE WESTERN SLOPES AND LIMITED BY DOWNSLOPE OVER THE
EAST. MODELS SUGGEST SOME ISOLATED SHRA/TSRA POTENTIAL IF THINGS
DONT MIX OUT TOO MUCH THU AFTERNOON AS FORECAST SOUNDINGS STILL HAVE
ENOUGH CAPE/RH TO PRODUCE A LATE DAY SHRA/TSRA OR TWO.

TEMPS TRICKY AS WEDGE DEVELOPS TUESDAY NIGHT AND THEN SCOURS OUT
FROM THE SW BY THURSDAY. LATEST NAM MOS QUITE COOL LATER TUESDAY
NIGHT INTO MUCH OF WED SO TRENDED A HAIR WARMER SIMILAR TO THE MAV
WHICH STILL KEEPS MUCH OF THE NE ONLY NEAR 70. THINK WESTERLY FLOW
AND MORE SUN WILL PUSH HIGHS CLOSER TO THE WARMER MEX MOS THU SO
BUMPED HIGHS INTO THE 80S MOST SPOTS AND CLOSE TO 90 SE.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
5H HEIGHTS WILL FINALLY START TO BUILD ACROSS THE REGION STARTING
LATE IN THE WEEK AS THE LARGE GULF STATES UPPER RIDGE HEADS SLOWLY
EAST. THIS SHOULD ACT TO PUSH THE LINGERING BOUNDARY NE AS A WARM
FRONT THURSDAY NIGHT INTO FRIDAY IN RESPONSE TO DRYING/WARMING
ALOFT. HOWEVER THE RETREATING AXIS OF MOISTURE MAY STILL BE ABLE TO
PROUDCE SCATTERED SHRA/TSRA ESPCLY WEST/NORTH THURSDAY NIGHT INTO
FRIDAY AFTERNOON BUT LIKELY QUITE ISOLATED AT BEST BY LATE FRIDAY.
AS SEEN MUCH OF THE SPRING/EARLY SUMMMER...UPPER RIDGING WILL BE
SHORT LIVED AS ANOTHER RATHER POTENT S/W TROF DROPS SE AND FLATTENS
THE RIDGE OVER THE WEEKEND. COLD FRONT ASSOCIATED WITH THIS FEATURE
LOOKS TO ARRIVE LATER SATURDAY BEFORE EXITING SUNDAY MORNING.
MOISTURE APPEARS TO BE LACKING UNDER WARMTH ALOFT ALONG THE FRONT
GIVEN SUCH STRONG WESTERLY 85H FLOW BUT STILL MAYBE ENOUGH TO GO
WITH CHANCE POPS MAINLY IN THE WEST THRU SATURDAY EVENING. WEAK
SUBSIDENCE ALONG WITH DRIER LOW LEVEL AIR WILL FOLLOW THE FRONT
SUNDAY/MONDAY BUT POSSIBLY COUNTERACTED BY COOL POOL ALOFT AND
LINGERING 85H RH. FORECAST RAOBS SHOW A RATHER CAPPED SCENARIO
UNDER DEEP NW FLOW BUT STEEP LAPSES DURING HEATING SUNDAY/MONDAY
AFTERNOONS. SINCE HARD TO KEEP THINGS TOTALLY CAPPED ATTM GIVEN
MOISTURE AROUND...WILL LEAVE IN A LOW POP MAINLY FOR OROGRAPHIC
DEVELOPMENT SUNDAY AND A HIDDEN SLIGHT CHANCES MONDAY FOR NOW.

MAIN ASPECT WILL BE WITH WARMING TEMPS AHEAD OF THE FRONT BY THE
WEEKEND...WITH ONLY SLIGHT COOLING BEHIND THE BOUNDARY MAINLY WEST
BY MONDAY. GIVEN INCREASING WESTERLY FLOW ALOFT AND 85H TEMPS ABOVE
+20C SHOULD SEE MOST OF THE EAST BREAK INTO THE 90S FRIDAY/SAT WITH
EVEN SOME SPOTS IN THE WEST NEAR 90 SAT AFTERNOON. HOWEVER WONT GO
QUITE AS WARM AS MOS ATTM WITH HEATING ON TOP OF SUCH WET GROUND.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
STUBBORN IFR CIGS AT LYH WILL SLOWLY ERODE BY LATE AFTERNOON.
OTHERWISE...SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING
PERIODS OF MVFR/IFR CONDITIONS ESPECIALLY AT DAN/ROA THIS
AFTERNOON/EARLY EVENING.

CONVECTION MAY WANE THIS EVENING...BEFORE ANOTHER AROUND OF
SHOWERS/STORMS ARRIVE LATE TONIGHT WITH THE GREATEST CHANCE OF
PRECIP AT DAN. AS SFC WINDS BECOME EAST/SOUTHEAST...EXPECT LOW
CLOUDS WITH IFR CIGS/FOG TO ARRIVE ALONG AND EAST OF THE BLUE
RIDGE LATE TONIGHT AND PERSIST THROUGH TUESDAY.

SOUTHEAST LOW LEVEL WIND FLOW WILL PERSIST INTO WEDNESDAY BRINING
A CONTINUED CHANCE OF LOW STRATUS AND FOG. CONDITIONS SHOULD
IMPROVE WED NIGHT/THURSDAY AS A WARM FRONT MOVES NORTH OF THE
REGION BRINING MAINLY VFR CONDITIONS THROUGH SATURDAY. THE
EXCEPTION WILL BE WHERE WIDELY SCATTERED SHOWERS AND STORMS FORM
DURING THE AFTERNOON FRIDAY/SAT ALONG WITH MORNING FOG IN THE
VALLEYS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH
NEAR TERM...PH
SHORT TERM...JH
LONG TERM...JH
AVIATION...PH/PM
Hazardous weather outlook, Jun 15, 3:12 PM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
312 PM EDT MON JUN 15 2009

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-161915-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
312 PM EDT MON JUN 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE AREA
INTO TONIGHT. SOME OF THESE MAY PRODUCE VERY HEAVY RAINFALL
RESULTING IN ISOLATED FLASH FLOODING. IN ADDITION...A FEW STORMS
MAY BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL MAINLY
INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY.

TUESDAY AND WEDNESDAY WILL BE WET...AS THE POTENTIAL EXISTS FOR
SEVERAL COMPLEXES OF SHOWERS AND THUNDERSTORMS TO PUSH THROUGH.
THE MAIN CONCERN WITH THESE IS GOING TO BE HEAVY RAINS...AND THE
POTENTIAL FOR FLOODING. THE CHANCE OF SEVERE THUNDERSTORMS WITH
DAMAGING WINDS CANNOT BE RULED OUT EITHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 15, 5:04 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
504 PM EDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     HAIL             4 NW SPENCER            36.66N 80.07W
06/15/2009  E0.88 INCH       PATRICK            VA   PUBLIC

            NICKEL HAIL ALONG SKYVIEW TRAIL

&&

JJACKSON
Local storm report, Jun 15, 5:12 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
512 PM EDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     HAIL             4 NNW SPENCER           36.67N 80.04W
06/15/2009  E0.88 INCH       HENRY              VA   PUBLIC

            NICKEL HAIL ALONG SKYVIEW TRAIL

&&

JJACKSON
Local storm report, Jun 15, 5:44 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
544 PM EDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     2 SW RIDGEWAY           36.56N 79.89W
06/15/2009                   HENRY              VA   LAW ENFORCEMENT

            2 TREES DOWN ON US 220 SOUTH NEAR THE NC BORDER

&&

JJACKSON
Local storm report, Jun 15, 6:22 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
622 PM EDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             2 SSE RIDGEWAY          36.56N 79.85W
06/15/2009  E0.75 INCH       HENRY              VA   TRAINED SPOTTER

            ALSO HAD 1.3 INCHES RAIN IN 20 MINUTES

&&

PC
Special weather statement, Jun 15, 6:23 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
623 PM EDT MON JUN 15 2009

VAZ009-152300-
SMYTH VA-
623 PM EDT MON JUN 15 2009

...A STRONG THUNDERSTORM WILL AFFECT SMYTH COUNTY...

AT 622 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CHILHOWIE.
THIS STORM IS NEARLY STATIONARY.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL REMAIN NEAR CHILHOWIE THROUGH 645 PM AND BE NEAR
QUARRY AROUND 700 PM.

LAT...LON 3691 8162 3675 8151 3667 8164 3668 8165
      3679 8170 3687 8178

EXPERIMENTAL

JJ
Local storm report, Jun 15, 6:29 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
629 PM EDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND GST     2 SSE RIDGEWAY          36.56N 79.85W
06/15/2009  E60 MPH          HENRY              VA   TRAINED SPOTTER

&&

PC

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 9:52 PM EDTSpecial Weather StatementRNKFloyd68 min
Jun 15, 2:31 PM EDTSpecial Weather StatementRNKFranklin, Montgomery44 min
Jun 15, 4:07 PM EDTSpecial Weather StatementRNKHenry38 min
Jun 15, 4:24 PM EDTSevere Thunderstorm WarningRNKHenry, City of Martinsville43 min
Jun 15, 5:04 PM EDTSevere Thunderstorm WarningRNKHenry56 min
Jun 15, 6:23 PM EDTSpecial Weather StatementRNKSmyth37 min

Nearby

Flash Flood Warnings in Virginia, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.